Quiz 17: Clotting

Concepts For Nursing Practice

Nursing
7
Questions
0
True/False
6
Choices
1
Essay
Quiz Mode
Quiz Mode is disabled becuase you need to unlock this quiz first.

Quiz Mode allows you to practice the quiz as a real exam, you'll have a timer, answers will be hidden, you'll be allowed to fill your answers, get the result at the end and store your results.

Questions

Q1
Free

Which nursing observation would indicate that the nurse hold the medication warfarin (Coumadin)?

Multiple Choice
expand_more
A) An INR (international normalize ratio) of 1.8
B) An INR of 4.8
C) A partial thromboplastin time (APTT) level of 25 seconds
D) An APTT level of 35 seconds
Answer:
B) An INR of 4.8

Explanation:
The INR of 4.8 is too high. The dosage of warfarin is adjusted to maintain an INR between 2 and 3. A level of 4.8 indicates that the patient is at risk for excessive bleeding. An INR of 1.8 is below the therapeutic range and would indicate the need for warfarin. APPT is not used to monitor effectiveness of the dose for warfarin.
Q2
Free

Which statement by a patient indicates additional teaching is required about the medication warfarin?

Multiple Choice
expand_more
A) I will continue my diabetic diet and restrict sugar.
B) I will increase the intake of green, leafy vegetables for a more healthful diet.
C) I will restrict the intake of foods high in vitamin C.
D) I will increase the amount of protein in my diet to protect my kidneys.
Answer:
B) I will increase the intake of green, leafy vegetables for a more healthful diet.

Explanation:
Foods such as green, leafy vegetables have high levels of vitamin K. Warfarin is an anticoagulant that acts by interfering with vitamin Kdependent clotting factors. If the amount of vitamin K is increased in the diet, the medication dose may need to be adjusted. A diabetic diet would be continued as indicated for a patient receiving warfarin. Vitamin C is not related to warfarin.
Q3
Free

A patient states that his/her legs have pain with walking that decreases with rest. The nurse observes absence of hair on the patients lower leg and the patient has a thready posterior tibial pulse. How would the nurse position the patients legs?

Multiple Choice
expand_more
A) Elevated
B) Crossed at the knee
C) Slightly bent with a pillow under the knees
D) Dependent position
Answer:
D) Dependent position

Explanation:
A patient with arterial insufficiency is taught to position their legs in a dependent position to use gravity to help perfuse the tissues. Crossing legs at the knee may interfere with blood flow. Slightly bent legs do not enhance blood flow.
Q4

The nurse would expect to administer an anticoagulant to a patient following which surgery?

Multiple Choice
expand_more
A) Hip replacement
B) Hysterectomy
C) Abdominal aorta aneurism (AAA) repair
D) Appendectomy
Answer:

A) You need to subscribe to get the answer.


Explanation:

You cannot see the question answer before you subscribe, please create an account and subscribe to one of our plans to get access to the answer.

Q5

A patient on a medical surgical unit has a platelet count of 90,000 per mm3. The nurse knows to include which of the following precautions in discharge instructions?

Multiple Choice
expand_more
A) Use a standard safety razor for shaving.
B) Use a soft bristle toothbrush.
C) Have aggressive dental care immediately to prevent dental caries.
D) Do not eat fresh fruit.
Answer:

A) You need to subscribe to get the answer.


Explanation:

You cannot see the question answer before you subscribe, please create an account and subscribe to one of our plans to get access to the answer.

Q6

Which of the following patients would the nurse anticipate the collaborative treatment of regular phlebotomies?

Multiple Choice
expand_more
A) Hemophilia
B) Thrombocytopenia
C) Eosinophilia
D) Polycythemia
Answer:

A) You need to subscribe to get the answer.


Explanation:

You cannot see the question answer before you subscribe, please create an account and subscribe to one of our plans to get access to the answer.

Q7

[Multiple Response] The nurse is making a home visit to a patient who was discharged from the hospital on Lovenox and warfarin following replacement of the patients pacemaker. Which observation indicates excessive bleeding? (Select all that apply.)
a. New ecchymosis on the abdomen
b. A nosebleed that does not stop with pressure
c. Pain of the lower extremity with flexion
d. Extreme fatigue
e. Pallor
f. Sudden onset of severe headache

Essay
expand_more
Answer:

You cannot see the question answer before you subscribe, please create an account and subscribe to one of our plans to get access to the answer.


Explanation:

You cannot see the question answer before you subscribe, please create an account and subscribe to one of our plans to get access to the answer.

Related Quizzes

Nursing
7 Questions
bookmark lock_open
Nursing
9 Questions
bookmark lock_open
Nursing
7 Questions
bookmark lock_open
Nursing
8 Questions
bookmark lock_open
Nursing
7 Questions
bookmark lock_open